# SDR 2002UALA00172

- Difficulty date: January 30, 2002
- Submitted: February 12, 2002
- Operation: Air carrier
- Aircraft: N648UA
- Make and model: Boeing 767322
- Aircraft serial: 25285
- Aircraft time: 42,997 hours, 6,894 cycles
- Engine: Pwa PW4060
- System (JASC): 3460 · Flight Management Computing Hardware System
- Part: Cdu
- Part number: 4058650931
- Part serial: 93011971
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

RT FMC OVERHEATED SHORTLY AFTER DEPARTURE.  A HOT PLASTIC SMELL WAS VERY EVIDENT IN THE COCKPIT.  CAPT ELECTED TO RETURN TO IAD.  RT FMC HMCDU OVERHEATED, HOT PLASTIC SMELL WAS VERY EVIDENT IN THE COCKPIT.  RT HMCDU  BECAME INOPERATIVE AND WAS VERY HOT TO TOUCH.  REPLACED THE RIGHT HMCDU.  SHOP FINDINGS:  BURNED TRACE ON THE I/O CARD A5.  SHOP REPORTED PREVIOUS HMCDU'S WITH OVERHEATED CARD A5.
